Alert archive / Colorado / Red Flag Warnings in 2019
Red Flag Warning 5, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Apr 4, 2019, 6:17 PM MDT for 6 counties in Colorado. It took effect at Apr 5, 2019, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2019, 6:17 PM MDT (00:17 UTC)
- In effect from
- Apr 5, 2019, 12:00 PM MDT
- Expired
- Apr 5, 2019, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 107 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.3 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3042 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
908 WWUS85 KPUB 050017 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 617 PM MDT Thu Apr 4 2019 ...A Red Flag Warning has been issued for gusty winds, low humidity and dry fuels from noon Friday through 7 PM Friday evening, for fire weather zones 230, 232, 233, 235, 236, and 237, which includes Otero, Bent, Prowers, Las Animas and Baca Counties... COZ230-233-237-051630- /O.UPG.KPUB.FW.A.0004.190405T1800Z-190406T0100Z/ /O.NEW.KPUB.FW.W.0005.190405T1800Z-190406T0100Z/ Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 617 PM MDT Thu Apr 4 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT FRIDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 230...233 AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity and dry fuels, which is in effect from noon to 7 PM MDT Friday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 230...233 and 237. * Winds...South 15 to 25 mph with gusts up to 45 mph. * Relative Humidity...10 to 15 percent. * Impacts... Conditions may be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ232-235-236-051630- /O.NEW.KPUB.FW.W.0005.190405T1800Z-190406T0100Z/ Otero County Including La Junta and Western Comanche Grasslands- Bent County Including Las Animas-Prowers County Including Lamar- 617 PM MDT Thu Apr 4 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT FRIDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 232...235 AND 236... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity and dry fuels, which is in effect from noon to 7 PM MDT Friday. * Affected Area...Fire Weather Zones 232...235 and 236. * Winds...South 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...10 to 15 percent. * Impacts...Conditions may be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
291 WWUS85 KPUB 050928 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 328 AM MDT Fri Apr 5 2019 ...A Red Flag Warning is in effect for gusty winds, low humidity and dry fuels from noon through 7 PM today, for fire weather zones 229, 230, 232, 233, 235, 236, and 237, which includes Huerfano, Otero, Bent, Prowers, Las Animas and Baca Counties... COZ229-060100- /O.EXA.KPUB.FW.W.0005.190405T1800Z-190406T0100Z/ Huerfano County Including Walsenburg- 328 AM MDT Fri Apr 5 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONE 229... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity and dry fuels, which is in effect from noon to 7 PM MDT today. * Affected Area...Fire Weather Zone 229. * Winds...Southwest 10 to 15 mph with gusts up to 30 mph. * Relative Humidity...As low as 11 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ230-232-233-235>237-060100- /O.CON.KPUB.FW.W.0005.190405T1800Z-190406T0100Z/ Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 328 AM MDT Fri Apr 5 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 230...232...233...235...236 AND 237... * Affected Area...Fire Weather Zones 230...232...233...235... 236 and 237. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 11 percent. * Impacts... Conditions will be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
039 WWUS85 KPUB 052050 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 250 PM MDT Fri Apr 5 2019 ...A Red Flag Warning is in effect for gusty winds, low humidity and dry fuels through 7 PM this evening, for fire weather zones 229, 230, 232, 233, 235, 236, and 237, which includes Huerfano, Otero, Bent, Prowers, Las Animas and Baca Counties... COZ229-230-232-233-235>237-060100- /O.CON.KPUB.FW.W.0005.000000T0000Z-190406T0100Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 250 PM MDT Fri Apr 5 2019 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 230...232...233...235...236 AND 237... * Affected Area...Fire Weather Zones 229...230...232...233... 235...236 and 237. * Winds...South 15 to 25 mph with gusts around 35 mph. * Relative Humidity...As low as 10 percent. * Impacts... Conditions will be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
094 WWUS85 KPUB 060059 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 659 PM MDT Fri Apr 5 2019 COZ229-230-232-233-235>237-060200- /O.EXP.KPUB.FW.W.0005.000000T0000Z-190406T0100Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 659 PM MDT Fri Apr 5 2019 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 230...232...233...235...236 AND 237... Winds are starting to decrease across the southern Plains this evening and humidity values are starting to rise. Therefore the Red Flag Warning will be allowed to expire at 7 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 4, 3:47 PM MDT, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 4, 3:47 PM MDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 347 PM MDT Thu Apr 4 2019 .SHORT TERM...(This evening through Friday) Issued at 252 PM MDT Thu Apr 4 2019 Currently... An upper level ridge aloft remains over southern Colorado aiding temperatures to remain in the upper 60s and low 70s over eastern plains. Some mountain wave induced clouds are expected to develop over the adjacent plains and San Luis Valley (SLV) this evening and are already visible over the northern portions of Colorado. Low temperatures tonight will be above average across the region with the plains' low temperatures in the 40s, upper 20s to low 30s over the SLV, the 30s over the upper Arkansas River Valley, and teens to 20s over the mountains, depending on elevation. There is a Fire Weather Watch in effect for fire weather zones 230, 233, and 237 (Las Animas County and Baca County) from 1200 through 1900 MDT. Recent high resolution guidance is hinting at gusting downslope south to southwesterly winds off of the Rockies and the Raton Mesa. Fuel testing over Las Animas County has not occurred since last September, but the fuels over Baca County were tested in late March indicating that the fuels are favorable for large fire growth, therefore I will assume that the fuels over Las Animas County are also favorable. Models have been trending RH values down over the past few days, but today was the first time getting consistent, low RH values. That is why the watch has been issued and a decision for a Red Flag Warning will be made tonight as new model data is ingested. Near critical fire weather conditions will exist over the SLV, but the fuels are not favorable for large fire growth, hence the lack of a watch. The mountains will begin to see showers (with snow mixed-in) and thunderstorms later during the afternoon hours tomorrow, otherwise dry conditions are expected everywhere else. .LONG TERM...(Friday night through Thursday) Issued at 252 PM MDT Thu Apr 4 2019 ...How Stormy Wednesday??... Main concern during this long term forecast period is Wednesday. All of the guidance has an impressive trough coming through that will likely bring some impactful weather to the region, the question is: Just how impactful will it be? Another much weaker system will move across the region during the first part of the weekend. The remainder of the days should be dry and mild, except for Thursday where lingering wind and showers will be possible. Weak mid level trough will move across the region Saturday and Saturday night. This system will bring a period of snow to the higher elevations Saturday afternoon and evening, with some showers over the plains Saturday night. Snow amounts over the contdvd should be light with values of 1 to locally 4 inches possible. Some thunder will be likely. For Sat night, best chance of pops on plains will be generally north US-50. Isold thunder will be possible over the Palmer Divide late Sat afternoon/early evening. Except for an isolated shower over the far SE plains early Sunday morning, it should be dry over the region. It will likely be a bit breezy over the plains, especially the far southeast plains during the afternoon. For Monday and Tuesday, it will be mainly dry and mild. Winds will start to pick up Tuesday and we may have some marginal fire weather issues to deal with on this day due to the winds and warm temps. Wednesday is the main concern. Deep broad trough will move across the region. Model trends with this system is bringing it a bit farther north. As it stands now, this system will bring wind driven snow to the mountains (especially the central mtns), and strong winds to the plains. This system will also have the potential to bring some wind driven precip to the Palmer Divide. GFS ensembles are all over the place with this trough, although the members pretty much agree a trough will come across on this day. Depending on the timing and track, the potential exist for a big "fire weather" day if the system slows up a bit due to the strong winds and potentially low RH values (especially south of US50). If the system comes in slower and stronger south, than we will have more of a chance of widespread wind driven precip on this day. Thursday will be cool with clouds with some shower possible across the region. \/Hodanish && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 252 PM MDT Thu Apr 4 2019 VFR conditions are expected over KALS, KCOS, and KPUB throughout the forecast period. Later this evening some lower clouds, around 10kft to 15kft, are expected to form over all of the forecast point. Otherwise, some gusty south to southwesterly winds are expected to form over the forecast points tomorrow afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday afternoon through Friday evening for COZ230-233-237. && SHORT TERM...SKELLY LONG TERM...HODANISH AVIATION...SKELLY
Hazardous weather outlook, Apr 4, 4:59 AM MDT, 13 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 459 AM MDT Thu Apr 4 2019 COZ058>089-093>099-051100- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 459 AM MDT Thu Apr 4 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated to scattered showers and thunderstorms will be possible across the area Friday and Saturday, mainly in the afternoon and evening hours, with the greatest coverage expected over and near the higher terrain. The main storm threats will be lightning, wind gusts up to 45 mph and small hail. On Saturday, a few stronger storms will be possible across the far Southeast Plains. More widespread rain and snow showers will be possible late next Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 28/23
Nearby
Red Flag Warnings in Colorado, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.